Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 146, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2019, 5:27 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 21, 2019, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1836 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273 WUUS51 KCLE 212127 SVRCLE OHC099-155-212230- /O.NEW.KCLE.SV.W.0146.190721T2127Z-190721T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cleveland OH 527 PM EDT Sun Jul 21 2019 The National Weather Service in Cleveland has issued a * Severe Thunderstorm Warning for... Southern Trumbull County in northeastern Ohio... Northern Mahoning County in northeastern Ohio... * Until 630 PM EDT. * At 527 PM EDT, a severe thunderstorm was located near Canfield, or 10 miles west of Youngstown, moving northeast at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield, Newton Falls, Lordstown, Vienna Center, Hilltop, Maplewood Park, Austintown, Struthers, Girard, Vienna, McDonald, Poland, Ellsworth and Craig Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4098 8100 4121 8099 4129 8052 4100 8052 TIME...MOT...LOC 2127Z 241DEG 19KT 4106 8083 HAIL...0.88IN WIND...60MPH $$ Oudeman
2 follow-up statements
175
WWUS51 KCLE 212151
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
551 PM EDT Sun Jul 21 2019
OHC099-155-212230-
/O.CON.KCLE.SV.W.0146.000000T0000Z-190721T2230Z/
Trumbull OH-Mahoning OH-
551 PM EDT Sun Jul 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN TRUMBULL AND NORTHEASTERN MAHONING COUNTIES...
At 551 PM EDT, a severe thunderstorm was located over Youngstown,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield,
Newton Falls, Lordstown, Vienna Center, Hilltop, Maplewood Park,
Austintown, Struthers, Girard, Vienna, McDonald, Poland, Craig Beach
and Lowellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4104 8087 4113 8099 4121 8099 4129 8052
4100 8052
TIME...MOT...LOC 2151Z 241DEG 19KT 4112 8068
HAIL...<.75IN
WIND...60MPH
$$
Oudeman778
WWUS51 KCLE 212220
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
620 PM EDT Sun Jul 21 2019
OHC099-155-212230-
/O.EXP.KCLE.SV.W.0146.000000T0000Z-190721T2230Z/
Trumbull OH-Mahoning OH-
620 PM EDT Sun Jul 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TRUMBULL AND
NORTHEASTERN MAHONING COUNTIES WILL EXPIRE AT 630 PM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
LAT...LON 4104 8087 4113 8099 4121 8099 4129 8052
4100 8052
TIME...MOT...LOC 2220Z 241DEG 19KT 4119 8050
$$
OudemanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:43 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 21, 3:43 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 343 PM EDT Sun Jul 21 2019 .SYNOPSIS... A weak cold front will move south across the area this evening as low pressure along the boundary shifts east across central and southern Ohio to the mid Atlantic States by Monday afternoon. A much cooler and less humid air mass will move into the region for much of the week as high pressure gradually builds into and across the Ohio Valley. && .NEAR TERM /THROUGH MONDAY NIGHT/... The main question in the near term is the amount and intensity of convective development that is expected this evening. A diffuse/weak frontal/lake breeze boundary located from the south shore of Lake Erie to low pressure in central Indiana will help focus convective development over the next several hours as the low progresses eastward. The complex over northern IN will likely move east as other development occurs in the CWA. With PW near 1.7" heavy downpours are possible with the slow moving storms. Downburst winds are possible too given DCAPE near 1100 J/KG and MLCAPE near 2000 J/KG. Coverage should increase by 21 UTC over the western and central counties of the CWA from near FDY to MFD Knox and MNN with lesser coverage to the east across Stark County. The activity should decrease by midnight and still linger into Monday over the southeast half of the area as the surface wave makes its way east of Ohio. Convective potential will decrease so will not mention thunder but some is still possible. Cooler less humid air will gradually filter into the region Monday and Monday night. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Big change from the weekend for the short term period. Surface high pressure will work from west of the Great Lakes and across our region. Aloft the upper trough axis swings across on Tuesday and this may be enough to kick off a few isolated/scattered showers. Otherwise fair with temperatures running a few degrees below normal in the mid/upper 70s. By Thursday, though, the high shifts east and we will gain a few degrees and highs will be back in the upper 70s/lower 80s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The stretch of good weather will continue to end the week. A cold front on the horizon for the weekend is now being delayed by the models and therefore have lowered the precip chances for Saturday. Kept some mention for Sunday though at this point with increasing heat/moisture. Temperatures through the period will be seasonable. && .AVIATION /18Z Sunday THROUGH Friday/... A weak front boundary will settle south through the region this evening with scattered showers and thunderstorms expected along and ahead of the boundary. Generally VFR conditions are expected but with showers and storms with MVFR conditions can be expected from the mid afternoon into the evening especially along and south of US-Route 30. Some lower clouds with MFR ceilings are possible after midnight with scattered showers which may linger into Monday east of I-71 and south I-90. OUTLOOK...Non-VFR possible early Monday evening with scattered showers. && .MARINE... Cold frontal boundary south of the lake, but a trough remains with the airmass change arriving on Monday. Winds will remain out of the north to northeast tonight into Monday as a wave travels along the front across Ohio. There is an uptick in wind expected tonight which may make the nearshore waters choppy, but a second and better uptick is expected Monday with the arrival of the cooler airmass. We could very well see a Small Craft Advisory for Monday night. Beyond that high pressure shifts from west of the lakes to the eastern lakes through the course of the week with fair conditions on Lake Erie. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...LaPlante MARINE...Oudeman
Hazardous weather outlook, Jul 20, 8:03 PM EDT, 21 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 803 PM EDT Sat Jul 20 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 803 PM EDT Sat Jul 20 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 21, 5:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HEAVY RAIN 1 WNW SMITHVILLE 40.87N 81.88W
07/21/2019 M1.76 INCH WAYNE OH ASOS
ASOS STATION KBJJ WOOSTER.
&&
DKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:23 PM EDT | Special Weather Statement | CLE | Geauga | 52 min |
| Jul 20, 8:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 60 min |
| Jul 20, 8:47 PM EDT | Special Marine Warning | CLE | 58 min | |
| Jul 20, 9:40 PM EDT | Special Marine Warning | CLE | 79 min | |
| Jul 20, 9:43 PM EDT | Special Weather Statement | CLE | Ashtabula | 47 min |
| Jul 20, 9:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 59 min |
| Jul 21, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 61 min |
| Jul 21, 4:34 PM EDT | Areal Flood Advisory | CLE | Wayne | 4 hr |
| Jul 21, 4:47 PM EDT | Areal Flood Advisory | CLE | Wayne | 4 hr |
| Jul 21, 4:58 PM EDT | Flash Flood Warning | CLE | Wayne | 5 hr |
| Jul 21, 5:01 PM EDT | Flash Flood Warning | CLE | Mahoning | 3 hr |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Jul 21, 5:46 PM EDT | Areal Flood Advisory | CLE | Crawford, Wyandot | 4 hr |
| Jul 21, 6:04 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 3 hr |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CLE | Wood | 62 min |
| Jul 21, 6:31 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Richland | 4 hr |
| Jul 21, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 55 min |
| Jul 21, 6:55 PM EDT | Special Weather Statement | CLE | Richland | 50 min |
| Jul 21, 6:58 PM EDT | Tornado Warning | CLE | Hancock, Seneca, Wood | 47 min |
| Jul 21, 7:04 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland | 56 min |
| Jul 21, 7:10 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 6 hr |
| Jul 21, 7:26 PM EDT | Flash Flood Warning | CLE | Wyandot | 6 hr |
| Jul 21, 7:50 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.